Medication side effects .....
Find a Conversation
|Thu, 02-07-2013 - 2:44pm|
My husband and I are about to leave for Teacher's Conference for our 8 year old son, he does have ADHD.
We have struggled with wheither or not to have him on medication, since he was diagnosed at 3 years of age.
Last school year, he was on Focalin. In the summer, we have always gave him what the doctor calls a "medication vacation" in order for him to gain weight (as he lost weight on the med.) and also so his body does not become use to the drug, as dr. did not want to increase his dosage.
This school year, we tryed the Daytrana patch. Has anyone ever used this before?
On Focalin, he behaved well at school, got all A's, but he was like a zombie and I did not like that. He would not laugh or hard play. And then at night at bed, he would cry, almost like he was depressed. That is why we stopped this medication.
The point I am trying to get too (sorry, I ramble too much, grin) is:
*does anyone have a child around 8 yrs. of age with ADHD that does not take medication for it?
*has anyone seen either anger or depressed like symptoms in the evening after the medication wears off (any of the meds I mentioned)?
*how well do you think your child's teacher is supportive or helpful with your child?
Just trying to get ideas on medicating vs. non-medicating.
Does anyone have a child that seemed to grow out of ADHD and if so, at what age?
All opinions on here, that is all I am trying to get. Thank you for reading